Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for anhedonia and sexual anhedonia

Hi...I think I have Anhedonia.......ejaculatory Anhedonia as well........I have had the symptons for over 10 years now...but thought it was another sign of depression and anxiety which I have had for most of my life...I have tried to combat all this by living a heallthy lifestyle...I did tale prozac for 6 months about 15 years ago...and have also tried Cymbalta a few months ago but have since come off that.....it didn't seem to deal with the problem of no pleasure in anything...sexual as well....not sure what to do next...I am getting pretty fed up with my existence...I am not in a big black depression..I just have absolutely no joy in anything...no forward thrust...everything is done on will power with the hope of getting better....will power is waning after all these years....would love to feel joy in things again......also my brother is a paranoid schizophrenic...and sister has has anorexic problems in the past...definately a gene problem....at least before these past 10 years I had the relief of sexual pleasure to make me feel alive but since that has diminished I just have my own steady and safe world with no real ups or downs.....no way to experience life is it?...try not to complain too much or get too angry because i am prone to acute anxiety at times ..and this reaction to things does not help me...but am very frustrated.....I am not suicidal at present and have never really considered that as an option,,,,tried to be positive....given up smoking years ago...exercise a lot etc...but it is all seeming rather pointless....like why am i bothering because it is not going to make me feel things properly..it just keeps me above water so that I don't fall into a black hole and really give up........please suggest next step..I have had counselling over the years as well.....seems nothing does the trick......I am thinking of trying all sorts of medication now to find the right one to deal with this anhedonia...sexual or otherwise..I hate the idea of drugs but will have to succumb I suppose....thanking you for your time...in advance Kevin Sullivan...
Wed, 15 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hi,

It is important that you are aware of your feeling and you are actively trying to overcome the negative aspects following healthy diet and exercise. Based on the medical history you provided the top differential diagnosis is depression. Anhedonia is one of the most common symptoms of depression. Medications such SSRIs are helpful. However, they need to be taken under medical supervision and for long period of time consistently for them to have a positive effect. My recommendation is that you follow-up with a psychiatrist to get on one of SSRIs medications and keep up the healthy lifestyle.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Ahmad Nazzal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Anhedonia


Suggest treatment for anhedonia and sexual anhedonia

Hi, It is important that you are aware of your feeling and you are actively trying to overcome the negative aspects following healthy diet and exercise. Based on the medical history you provided the top differential diagnosis is depression. Anhedonia is one of the most common symptoms of depression. Medications such SSRIs are helpful. However, they need to be taken under medical supervision and for long period of time consistently for them to have a positive effect. My recommendation is that you follow-up with a psychiatrist to get on one of SSRIs medications and keep up the healthy lifestyle. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Ahmad Nazzal, General & Family Physician